Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 5, NWS Brownsville, TX

January 21, 2016

NWS Brownsville, TX issued this small craft advisory at Jan 21, 2016, 3:32 AM CST. It took effect at Jan 21, 2016, 6:00 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2016, 3:32 AM CST (09:32 UTC)
In effect from
Jan 21, 2016, 6:00 PM CST
Expired
Jan 21, 2016, 10:00 PM CST
In force
4 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

322 
WHUS74 KBRO 210932
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
332 AM CST THU JAN 21 2016

...HAZARDOUS MARINE CONDITIONS LATER TODAY AND TONIGHT...

.LIGHT TO MODERATE WINDS AND LOW TO MDT SEAS WILL GIVE WAY TO
STRONG NORTHWEST WINDS AND BUILDING SEAS LATE THIS AFTERNOON AND
EARLY THIS EVENING. SOLID SMALL CRAFT ADVISORY CONDITIONS WILL
DEVELOP ON THE GULF TONIGHT AND WILL CONTINUE INTO FRIDAY. WIND
GUSTS OVER THE GULF WILL REACH INTO THE LOWER 30 KTS LATE TONIGHT
INTO FRIDAY MORNING...AS SEAS BUILD TO 10 OR 12 FEET. HOWEVER...
WIND GUSTS CURRENTLY LOOK TO REMAIN JUST BELOW GALE FORCE FOR
THIS EVENT.

GMZ150-155-170-175-211530-
/O.NEW.KBRO.SC.Y.0005.160122T0000Z-160122T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
332 AM CST THU JAN 21 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST FRIDAY. 

* WINDS...NORTHWEST 25 KNOTS...WITH GUSTS TO GALE FORCE.

* WAVES/SEAS...INCREASING TO BETWEEN 10 AND 12 FEET OFFSHORE
  THURSDAY NIGHT INTO FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
566 
WHUS74 KBRO 211614
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1014 AM CST THU JAN 21 2016

...HAZARDOUS MARINE CONDITIONS LATER TODAY AND TONIGHT...

.STRONG NORTHWEST WINDS DEVELOP THIS EVENING AND OVERNIGHT AS A
STRENGTHENING LOW PRESSURE AREA INTENSIFIES OVER THE LOWER
MISSISSIPPI DELTA REGION. A STRONG COLD FRONT ASSOCIATED WITH THE
LOW PRESSURE AREA SURGES THROUGH THE LOWER TEXAS COAST LATE TODAY
WITH WINDS STEADILY INCREASING OVERNIGHT. LATEST PROJECTIONS
INDICATE THAT WIND GUST MAY REACH GALE FORCE FOR 3 TO 6 HOURS
OVERNIGHT.

GMZ170-175-220015-
/O.EXT.KBRO.SC.Y.0005.160122T0000Z-160122T0400Z/
/O.NEW.KBRO.GL.W.0002.160122T0400Z-160122T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1014 AM CST THU JAN 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM TO 10 PM CST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
FRIDAY. 

* WINDS...NORTHWEST 25 KNOTS...WITH FREQUENT GUSTS TO GALE FORCE.

* WAVES/SEAS...INCREASING TO BETWEEN 8 AND 12 FEET OFFSHORE
  THURSDAY NIGHT INTO FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

GMZ150-155-220015-
/O.EXT.KBRO.SC.Y.0005.160122T0000Z-160122T1500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
1014 AM CST THU JAN 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST FRIDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS...WITH GUSTS TO 32 KNOTS.

* WAVES/SEAS...INCREASING TO BETWEEN 7 TO 9 FEET OFFSHORE
  THURSDAY NIGHT INTO FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
560 
WHUS74 KBRO 211819
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1219 PM CST THU JAN 21 2016

...HAZARDOUS MARINE CONDITIONS THIS AFTERNOON AND TONIGHT...

.STRONG NORTHWEST WINDS DEVELOP THIS AFTERNOON AND STRENGTHENS THIS
EVENING AND OVERNIGHT AS A DEEPENING LOW PRESSURE AREA INTENSIFIES
OVER THE LOWER MISSISSIPPI DELTA REGION. A STRONG COLD FRONT
ASSOCIATED WITH THE LOW PRESSURE AREA SURGES THROUGH THE LOWER
TEXAS COAST LATE TODAY WITH WINDS STEADILY INCREASING OVERNIGHT.
LATEST PROJECTIONS INDICATE THAT WIND GUST MAY REACH GALE FORCE
FOR 3 TO 6 HOURS OVERNIGHT.

GMZ170-175-220230-
/O.CON.KBRO.SC.Y.0005.160122T0000Z-160122T0400Z/
/O.CON.KBRO.GL.W.0002.160122T0400Z-160122T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1219 PM CST THU JAN 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 10 PM CST
THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
CST FRIDAY...

* WINDS...NORTHWEST 25 KNOTS...WITH FREQUENT GUSTS TO GALE FORCE.

* WAVES/SEAS...INCREASING TO BETWEEN 8 AND 12 FEET OFFSHORE 
  THURSDAY NIGHT INTO FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

GMZ130-132-135-220230-
/O.NEW.KBRO.SI.Y.0004.160121T2000Z-160122T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1219 PM CST THU JAN 21 2016

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* WINDS...NORTHWEST 20 KNOTS GUSTS 25 KNOTS.

* BAY WATERS...CHOPPY TO ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-220230-
/O.CON.KBRO.SC.Y.0005.160122T0000Z-160122T1500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
1219 PM CST THU JAN 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS...WITH GUSTS TO 32 KNOTS.

* WAVES/SEAS...INCREASING TO BETWEEN 7 TO 9 FEET OFFSHORE 
  THURSDAY NIGHT INTO FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
293 
WHUS74 KBRO 220307
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
907 PM CST THU JAN 21 2016

...HAZARDOUS MARINE CONDITIONS TONIGHT THROUGH FRIDAY MORNING...

.A COLD FRONT HAS MOVED WELL EAST OF THE LOWER TEXAS COAST WATERS
TONIGHT. MARINE CONDITIONS WILL STEADILY DETERIORATE TONIGHT
INTO FRIDAY MORNING AS STRONG TO VERY STRONG WINDS NORTH TO
NORTHWEST WINDS AND HAZARDOUS SEAS DEVELOP IN THE WAKE OF THIS
FRONT. LATEST PROJECTIONS INDICATE THAT WIND GUST MAY REACH GALE
FORCE FOR 3 TO 6 HOURS OVERNIGHT. MARINE CONDITIONS WILL GRADUALLY
IMPROVE BY LATE FRIDAY AS HIGH PRESSURE BUILDS INTO THE AREA.

GMZ150-155-221115-
/O.EXT.KBRO.SC.Y.0005.000000T0000Z-160122T0400Z/
/O.EXA.KBRO.GL.W.0002.160122T0400Z-160122T1500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
907 PM CST THU JAN 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...
...A GALE WARNING IS NOW IN EFFECT FROM 10 PM CST THIS EVENING
THROUGH 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS...NORTHWEST 25 TO 30 KNOTS...WITH FREQUENT GUSTS TO GALE
  FORCE.
 
* WAVES/SEAS...BUILDING TO 6 TO 8 FEET TONIGHT INTO FRIDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ170-175-221115-
/O.CON.KBRO.SC.Y.0005.000000T0000Z-160122T0400Z/
/O.CON.KBRO.GL.W.0002.160122T0400Z-160122T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
907 PM CST THU JAN 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...
...A GALE WARNING IS IN EFFECT FROM 10 PM CST THIS EVENING
THROUGH 9 AM CST FRIDAY...

* WINDS...NORTHWEST 25 TO 30 KNOTS...WITH FREQUENT GUSTS TO GALE
  FORCE.

* WAVES/SEAS...BUILDING TO 8 TO 12 FEET TONIGHT INTO FRIDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

GMZ130-132-135-221115-
/O.EXT.KBRO.SI.Y.0004.000000T0000Z-160122T1500Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
907 PM CST THU JAN 21 2016

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 9 AM CST
FRIDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* BAY WATERS...CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 11:12 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Jan 20, 11:12 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1112 PM CST WED JAN 20 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...PATCHY FOG WITH A FEW PASSING LOW CLOUD DECKS PREVAIL
ACROSS DEEP SOUTH TEXAS LATE THIS EVENING. A MIX OF MVFR/VFR
CONDITIONS EXPECTED FOR THE NEXT COUPLE OF HOURS BEFORE LOWER
CIGS/VISBYS REDEVELOP OVERNIGHT. CIGS/VISBYS SHOULD DROP DOWN INTO
THE LIFR/IFR CATEGORIES THROUGH MUCH OF THE 07Z-14Z PERIOD LATE
TONIGHT/EARLY THURSDAY MORNING. HOWEVER...FOG DEVELOPMENT MAY BE
LIMITED IF SOUTHEAST WINDS REMAIN STRONGER. CONDITIONS WILL
IMPROVE BY MID TO LATE THURSDAY MORNING DUE TO INCREASED MIXING.
A COLD FRONT WILL APPROACH AND MOVE THROUGH DEEP SOUTH AROUND MID
AFTERNOON THURSDAY RESULTING IN GUSTY NORTHWEST WINDS.

&&

.PREV DISCUSSION... /ISSUED 555 PM CST WED JAN 20 2016/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...A FEW LOW CLOUDS WITH MODERATE SOUTHEAST WINDS
PREVAIL ACROSS DEEP SOUTH TEXAS THIS EVENING. THE SOUTHEAST WINDS
WILL GRADUALLY DIMINISH AFTER SUNSET. MVFR/VFR CONDITIONS WILL
PREVAIL THROUGH LATE THIS EVENING BEFORE CIGS LOWER/VISBYS
REDEVELOP LATE TONIGHT THROUGH THE OVERNIGHT HOURS. CIGS/VISBYS
WILL DROP DOWN INTO THE LIFR/IFR CATEGORIES THROUGH MUCH OF THE
06Z- 14Z PERIOD LATE TONIGHT/EARLY THURSDAY MORNING. CONDITIONS
WILL BEGIN TO IMPROVE BY MID TO LATE THURSDAY MORNING DUE TO
INCREASE MIXING. A COLD FRONT WILL APPROACH AND MOVE THROUGH DEEP
SOUTH BY LATE THURSDAY AFTERNOON RESULTING IN GUSTY NORTHWEST WINDS.

PREV DISCUSSION... /ISSUED 246 PM CST WED JAN 20 2016/

SHORT TERM  /TONIGHT THROUGH THURSDAY NIGHT/...AN UPPER TROUGH OF
LOW PRESSURE IS CURRENTLY DEEPENING ACROSS THE CENTRAL PLAINS AND
THIS IS SUPPORTING LOW LEVEL SOUTHERLY FLOW WITH ELEVATED DEW POINTS
ACROSS DEEP SOUTH TEXAS. FOR TONIGHT...WILL SEE A RESURGENCE OF
WIDESPREAD LOW CLOUDS AND FOG ACROSS MUCH OF THE RIO GRANDE VALLEY.
SIMILAR TO THIS MORNING...FOG WILL BE LOCALLY DENSE IN A NUMBER OF
LOCATIONS MAINLY AFTER MIDNIGHT THROUGH MID THURSDAY MORNING.

ON THURSDAY...A POTENT SHORTWAVE WILL ROUND THE BASE OF THE UPPER
TROUGH TO OUR NORTH AS THE ENTIRE UPPER TROUGH PUSHES SOUTHEAST
TOWARD THE NORTHWEST GULF. A COLD FRONT ASSOCIATED WITH THE
SHORTWAVE GOING BY TO OUR NORTH WILL SWEEP SOUTHEAST ACROSS THE
FORECAST AREA THURSDAY AFTERNOON. WINDS BEHIND THE FRONT WILL BECOME
GUSTY...BUT SHOULD GENERALLY REMAIN BELOW WIND ADVISORY CRITERIA.
THE STRONGEST WINDS LOOK TO OCCUR OVER THE FAR WEST WHERE SOME
DOWNSLOPING COMPONENT WILL ENTER INTO THE WEST TO NORTHWEST WINDS
THERE. SKIES WILL RAPIDLY CLEAR FROM WEST TO EAST DURING THE DAY ON
THURSDAY AS THE FRONT MOVES THROUGH THE REGION. PERHAPS NOT
SURPRISINGLY...THERE ARE NOTICEABLE DIFFERENCES BETWEEN FORECASTED
HIGHS IN THE NUMERICAL GUIDANCE ON THURSDAY IN THIS HIGHLY
CHANGING EVENT. FOR NOW...WILL TREND TOWARD COOLER NAM/GFS HIGHS
THAT WILL STILL BE MUCH ABOVE NORMAL...AND RANGE FROM THE MID TO
UPPER 70S. SOME LOCATIONS MAY ACTUALLY HIT 80.

FOR THURSDAY NIGHT...WINDS RAPIDLY DECREASE OVER THE LAND AREAS OF
DEEP SOUTH TEXAS BEFORE MIDNIGHT. STRONG COLD AIR ADVECTION
ASSOCIATED WITH THE FRONT WILL BRING SOMEWHAT BELOW NORMAL OVERNIGHT
LOWS THAT WILL BOTTOM OUT IN THE LOWER/MID 40S OVER MUCH OF THE
MID/UPPER RIO GRANDE VALLEY WITH MID/UPPER 40S CLOSER TO THE COAST.
THESE LOW TEMPERATURES WILL BE MUCH COOLER THAN LOWS REACHED THE
PAST COUPLE OF NIGHTS AND PEOPLE SHOULD PREPARE THEMSELVES FOR THE
MUCH COOLER LOWS.

LONG TERM /FRIDAY THROUGH WEDNESDAY/...LARGE H5 RIDGE BUILDS IN
QUICKLY BEHIND THE THURSDAY TROUGH...WITH BRISK NW FLOW ALOFT.
THIS WILL PUSH THE SFC HIGH INTO THE AREA DURING THE DAY FRIDAY.
SFC WINDS WILL SLOWLY DECREASE AS THE CORE OF THE HIGH MOVES INTO
SE TX. DRY PARCEL SFC TO SPACE WILL MAKE FOR CLEAR SKIES...WHILE
CAA KEEPS TEMPS IN THE LOW TO MID 60S FOR HIGHS FRIDAY. SFC STILL
IN PLACE FOR SATURDAY WILL BRING ANOTHER CLEAR DAY WITH HIGHS IN
THE 60S. H5 RIDGE GETS PUSHED EAST BY THE NEXT LARGE SCALE TROUGH
SWEEPING ACROSS THE CENTRAL US. THIS WILL INDUCE LOW PRESSURE
GENERATION ACROSS THE TEXAS PANHANDLE ON SUNDAY...DRAGGING A COLD
FRONT ACROSS TEXAS MONDAY AND MONDAY NIGHT. THE FRONT WILL MOVE
INTO DEEP SOUTH TEXAS JUST BEFORE DAWN TUESDAY. MODELS ARE SLOWLY
BECOMING MORE OPTIMISTIC ON THE PRECIPITATION
DEVELOPING...ESPECIALLY IS THE FRONT SLOWS ANY INTO THE DAYTIME
HOURS TUESDAY. WILL BEGIN TO BUMP UP POPS FOR TUESDAY...ESPECIALLY
IN THE MARINE AREAS. WEDNESDAY IS STILL UNCLEAR AS MODELS ARE NOT
HANDLING THE REMNANTS OF THE FRONT WELL.

MARINE...
TONIGHT THROUGH THURSDAY NIGHT...A WEAK PRESSURE GRADIENT WILL
PERSIST IN THE SHORT TERM...SUPPORTING LIGHT TO MODERATE SOUTHEAST
WINDS AND LOW TO MODERATE SEAS. WINDS WILL VEER TO SOUTHWEST AND
THEN WEST ON THURSDAY AHEAD OF A COLD FRONT EXPECTED ACROSS THE AREA
ON THURSDAY EVENING. SMALL CRAFT ADVISORIES WILL MOST LIKELY BE
NEEDED FOR THE GULF WATERS THURSDAY NIGHT WITH A GALE WARNING
POSSIBLE FOR THE OUTER WATERS.

FRIDAY THROUGH SUNDAY...ADVISORIES WILL BE ONGOING AT THE
BEGINNING OF THE PERIOD AS WINDS SLOWLY WEAKEN BEHIND THE FRONT.
BY SUNSET FRIDAY AT THE LATEST...ADVISORIES SHOULD BE COMPLETE.
BOTH DAYS THIS WEEKEND LOOK MUCH BETTER FOR MARINE WEATHER...AS
HIGH PRESSURE MOVES INTO THE NW GULF. WINDS SATURDAY WILL BE
LIGHT...ALLOWING SEAS TO DROP TO 2 FEET OR LESS AND NEARLY SMOOTH
LAGUNA WATERS. SOUTHEAST FLOW WILL SLOWLY RETURN ON SUNDAY...WITH
A MINOR INCREASE OF GULF SWELLS.

BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/63
Hazardous weather outlook, Jan 20, 4:03 PM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 PM CST WED JAN 20 2016

TXZ248>257-212215-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
403 PM CST WED JAN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS THURSDAY NIGHT
THROUGH SATURDAY MORNING...AND THEN SUNDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-212215-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
403 PM CST WED JAN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FRONT WILL PUSH THROUGH THE AREA THURSDAY AFTERNOON AND
EVENING...SHIFTING WINDS TO STRONG NORTHWEST AND NORTH AND
SUPPORTING SMALL CRAFT ADVISORY CONDITIONS THURSDAY NIGHT THROUGH
FRIDAY NIGHT...WITH BRIEF GALE CONDITIONS POSSIBLE ON THE GULF
FRIDAY MORNING.

LOW END SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE NEXT
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:54 AM CSTWind AdvisoryBROJim Hogg, Zapata12 hr
Jan 21, 10:14 AM CSTGale WarningBRO23 hr
Jan 21, 12:19 PM CSTSmall Craft Advisory for WindsBRO21 hr

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.